MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955450
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per information provided: root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2020) is considered to be a best estimate.This emdr represents the ventralight st mesh using echo ps (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2020 - patient was diagnosed with incisional hernia at right upper quadrant thereby underwent open repair with the implant of bard flat mesh (device #1).Per operative notes, "the hernia was identified lateral to rectus.The fascia was closed and a bard flat mesh (device #1) was placed and sutured." (b)(6) 2021 - patient was incisional hernia without obstruction and adhesions thereby underwent laparoscopic repair with the implant of ventralight st mesh using echo ps (device #2).Per operative notes, "a palpable region of fascial weakness in right upper quadrant was noted.A ventralight st mesh using echo ps (device #2) was placed and tacked." (note: there was no mention/visualization of the previously placed bard flat mesh (device #1) during this procedure) (b)(6) 2022 - patient was diagnosed with recurrent ventral incisional hernia at right upper quadrant and scar tissue thereby underwent open repair with the implant of phasix st mesh (device #3).Per operative notes, "the edge of a previous mesh (device #2) repair was seen.The hernia was just inferior edge of this.A phasix st mesh (device #3) was sutured.".

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21965577
Report Number1213643-2025-090202
Device Sequence Number12870842
Product Code FTL
UDI-Device Identifier00801741031717
UDI-Public(01)00801741031717(17)220928(10)HUEX0988
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Catalogue Number5955450
Device Lot NumberHUEX0988
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale